Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 3, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Apr 12, 2012, 3:35 PM EDT for 33 counties in Kentucky. It took effect at Apr 13, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 3:35 PM EDT (19:35 UTC)
- In effect from
- Apr 13, 2012, 2:00 AM EDT
- Expired
- Apr 13, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS73 KJKL 121935 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 335 PM EDT THU APR 12 2012 ...WIDESPREAD FROST EXPECTED LATE TONIGHT... .HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THE OHIO VALLEY FOR ONE MORE NIGHT. THE COMBINATION OF DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL DOWN INTO THE 30S IN MOST PLACES AGAIN TONIGHT. LOWS IN VALLEY LOCATIONS ARE EXPECTED TO BE NEAR FREEZING BY SUNRISE FRIDAY. AS A RESULT...ANOTHER NIGHT OF FROST IS EXPECTED THROUGHOUT EAST KENTUCKY. FROST AND TEMPERATURES NEAR FREEZING WILL POSE A THREAT TO UNPROTECTED PLANTS LATER TONIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130345- /O.NEW.KJKL.FR.Y.0003.120413T0600Z-120413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 335 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * TEMPERATURES WILL FALL INTO THE 30S FOR SEVERAL HOURS LATE TONIGHT. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM NEAR FREEZING IN THE MOST SHELTERED VALLEYS...WITH MIDDLE TO UPPER 30S FOUND ELSEWHERE. AS A RESULT...WIDESPREAD FROST CAN BE ANTICIPATED LATE TONIGHT. * FROST AND COLD TEMPERATURES WILL THREATEN OUTDOOR PLANTS LATE TONIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ GREIF
3 follow-up statements
680 WWUS73 KJKL 130208 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1008 PM EDT THU APR 12 2012 ...AREAS OF FROST EXPECTED IN THE VALLEYS LATE TONIGHT INTO EARLY FRIDAY MORNING... .HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THE OHIO VALLEY FOR ONE MORE NIGHT. THE COMBINATION OF DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL DOWN INTO THE 30S IN MOST PLACES AGAIN TONIGHT...WITH A FEW SHELTERED LOCATIONS DIPPING TO BELOW 30 DEGREES. AS A RESULT...ANOTHER NIGHT OF VALLEY FROST IS EXPECTED THROUGHOUT EAST KENTUCKY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131015- /O.CON.KJKL.FR.Y.0003.120413T0600Z-120413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1008 PM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * TEMPERATURES WILL FALL INTO THE 30S FOR SEVERAL HOURS LATE TONIGHT. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM AROUND 30 IN THE MOST SHELTERED VALLEYS...WITH LOWER TO MIDDLE 30S FOUND ELSEWHERE. RIDGETOP LOCATIONS WILL REMAIN IN THE UPPER 30S. AS A RESULT...AREAS OF FROST CAN BE EXPECTED IN THE VALLEYS LATE TONIGHT INTO EARLY FRIDAY MORNING. * FROST AND COLD TEMPERATURES WILL THREATEN OUTDOOR PLANTS LATE TONIGHT INTO EARLY FRIDAY MORNING. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ GREIF/GEOGERIAN
759 WWUS73 KJKL 130817 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 417 AM EDT FRI APR 13 2012 ...AREAS OF FROST EXPECTED IN THE VALLEYS EARLY THIS MORNING... .HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER ACROSS THE OHIO VALLEY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS HAS ALLOWED TEMPERATURES TO DROP INTO THE MID 30S IN MOST PLACES AND SOME OF THE MOST SHELTERED VALLEY LOCATIONS WILL LIKELY DIP BELOW 30 DEGREES BY SUNRISE. AS A RESULT...VALLEY FROST IS EXPECTED THROUGHOUT EAST KENTUCKY EARLY THIS MORNING. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131300- /O.CON.KJKL.FR.Y.0003.000000T0000Z-120413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 417 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES WILL LEVEL OFF IN THE LOWER TO MID 30S THROUGHOUT MANY OF THE VALLEY AREAS EARLY THIS MORNING. RIDGETOP LOCATIONS WILL REMAIN IN THE UPPER 30S. THIS WILL RESULT IN AREAS OF FROST IN THE VALLEYS EARLY THIS MORNING. * FROST AND COLD TEMPERATURES WILL THREATEN OUTDOOR PLANTS EARLY THIS MORNING. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ RAY
754 WWUS73 KJKL 131257 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 857 AM EDT FRI APR 13 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131400- /O.EXP.KJKL.FR.Y.0003.000000T0000Z-120413T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 857 AM EDT FRI APR 13 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. TEMPERATURES WILL RISE QUICKLY THIS MORNING...WITH ANY REMAINING FROST RAPIDLY MELTING. TEMPERATURES WILL CLIMB INTO THE 60S TO NEAR 70 THIS AFTERNOON. $$ RAY/SBH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Apr 12, 2:35 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 12, 2:35 PM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 235 PM EDT THU APR 12 2012 .UPDATE... ISSUED AT 235 PM EDT THU APR 12 2012 DID ANOTHER QUICK UPDATE TO FINALIZE THE TEMPS THIS AFTERNOON AND TWEAK THE DEW-POINTS. ALSO A DECISION HAS BEEN MADE TO ISSUE A FROST ADVISORY FOR TONIGHT. WILL GET THE NPW FOR THIS OUT SHORTLY. NEW ZONES WILL FOLLOW TOWARD 330 PM. UPDATE ISSUED AT 1140 AM EDT THU APR 12 2012 ISSUED A QUICK UPDATE TO THE NEAR TERM T AND TD GRIDS AS THE TEMPS ARE RISING QUICKER THAN FORECAST AND THE TDS ARE RUNNING DRIER. UPDATE ISSUED AT 945 AM EDT THU APR 12 2012 13Z SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE OHIO VALLEY KEEPING THE SKIES CLEAR AND THE WINDS LIGHT. THIS HAS RESULTED IN A VERY COLD NIGHT WITH PLENTY OF THICK FROST REPORTED THROUGHOUT THE CWA. TEMPERATURES HAVE BOTTOMED OUT IN THE MID 20S IN MANY VALLEY LOCATIONS ACROSS THE AREA MAKING THIS A HARD FREEZE...LIKELY RESULTING IN DAMAGES TO UNPROTECTED CROPS. EVEN THE RIDGES GOT IN ON THE ACTION WITH THEIR TEMPERATURES FALLING TO NEAR FREEZING. THE HIGH IS ALSO PROVIDING FOR RELATIVELY DRY AIR TODAY WITH DEWPOINTS IN THE UPPER 20S TO MID 30S. PLENTY OF SUNSHINE WILL WARM THE REGION WITH MAX TEMPS ON TRACK TO REACH THE LOWER 60S. UPDATED THE FORECAST TO MAINLY REMOVE THE FREEZE HEADLINES AND ANY FROST FROM THE WX GRIDS. DID ALSO FINE TUNE SKY COVER FOR THE NEXT SEVERAL HOURS AND ADJUSTED THE DIURNAL CURVES FOR BOTH THE T AND TD. UPDATES ALREADY OUT. UPDATE ISSUED AT 729 AM EDT THU APR 12 2012 UPDATED THE FORECAST TO REFLECT CURRENT CONDITIONS AND MODEL TRENDS. FROM LOOKING AT THE TEMPERATURES THIS MORNING...EXPECT WE WILL BE SOME REPORTS OF CROP DAMAGE FROM THE FREEZE. THE PAINTSVILLE MESONET ...CAVE RUN LAKE...AND WEST LIBERTY CAME IN WITH A LOW TEMPERATURE READING OF 25 DEGREES THIS MORNING. SOME OTHER LOCATIONS CAME IN WITH 26. FROST IS POSSIBLE AGAIN TONIGHT...HOWEVER IT SHOULD NOT BE AS WIDESPREAD. THE REST OF THE FORECAST IS ON TRACK. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 401 AM EDT THU APR 12 2012 CURRENT CONDITIONS ACROSS EASTERN KENTUCKY HAS THE SURFACE HIGH PRESSURE CONTINUING TO NUDGE INTO THE AREA FROM THE NORTHWEST. CONCERNING TEMPERATURES THIS MORNING...THE LEFT OVER CLOUD COVER IN THE EAST HAS DISSIPATED AND MOVED OFF TO THE SOUTHEAST ALLOWING THE EASTERN VALLEY TEMPS TO PLUMMET. PARTICULARLY THE LICKING AND CUMBERLAND RIVER VALLEYS AND HAVE ADJUSTED THE TRENDS FOR THE SHARPER TEMPERATURE DROP. THE UPDATE OF THE 00Z NAM AND GFS STILL KEEPS TODAY AND TONIGHT A DIURNAL TEMPERATURE CURVE AS HIGH PRESSURE IS SOLELY IN PLACE TODAY AND INTO TONIGHT. MODEL SOUNDINGS OVER THE AREA WOULD SUGGEST THE POSSIBILITY FOR SOME CU TO DEVELOP WITH THE DAYS HEAT BUT MAINLY IN THE NORTHEAST DUE TO THE HIGH PRESSURE CENTER NUDGING INTO THE SOUTHWEST. BY TONIGHT A MOSTLY CLEAR NIGHT WILL BE ON TAP BUT ANOTHER WEAK WAVE TRAVERSING THE LEE SIDE OF THE RIDGE AND MOVING SOUTHEAST THROUGH THE UPPER OHIO VALLEY WILL PROVIDE THE POSSIBILITY OF SOME CLOUD COVER TONIGHT. IF THIS CLOUD COVER DOES MAKE IT INTO THE NORTHEASTERN ZONES...THE TEMP TREND TONIGHT COULD BE DISRUPTED A BIT ALLOWING THE VALLEYS TO HOLD IN A BIT MORE. AM NOT ANTICIPATING SUCH AN EFFECT SO WILL GO AHEAD AND PUT IN SOME PATCHY FROST AGAIN TONIGHT. MOST LIKELY WILL NEED AT LEAST A SPS FOR TONIGHT BUT WILL LET IT TO THE DAY SHIFT TO DETERMINE THE NEED FOR EITHER AN SPS OR A FROST ADVISORY AND WILL MENTION IN AN HWO. FOR FRIDAY...THE MAIN CONCERN IS THE APPROACH OF THE WARM FRONT AN ASSOCIATED CLOUD COVER. THINKING THE NAM AND GFS HAS THE RIGHT IDEA WITH THE EVENING ARRIVAL OF THE FRONT AND CLOUD COVER SO WILL KEEP FRIDAY A DRY FORECAST. WITH STILL MINIMAL CLOUD COVER FOR FRIDAY...TEMPERATURES WILL REBOUND TO NEAR NORMAL VALUES AGAIN. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 246 AM EDT THU APR 12 2012 THE MODELS START OUT IN GOOD AGREEMENT WITH AN UPPER RIDGE EXTENDING NORTH FROM THE GULF COAST ACROSS WESTERN KENTUCKY...THEN ACROSS MICHIGAN INTO CANADA. THERE US AN UPPER TROUGH OFF THE EAST COAST AND ANOTHER UPPER LOW AND TROUGH JUST OFF THE WEST COAST. THE UPPER TROUGH OFF THE WEST COAST IS FORECAST TO MOVE TO THE EAST AS ANOTHER LOW IN THE GULF OF ALASKA MOVES SOUTH TO REPLACE THE TROUGH THAT MOVED OFF TO THE EAST. THE DIFFICULTY IN THIS FORECAST TO TO TIME THE FRONT WHICH WILL BE MOVING INTO THE AREA FROM THE WEST. IN GENERAL...THE RIDGES TEND TO BE MORE STUBBORN MOVING TO THE EAST AND THE MODELS TEND TO BE A BIT QUICKER WITH THE TROUGHS AND ASSOCIATED FRONTS. BY WEDNESDAY MORNING...THERE IS A HUGE DISCREPANCY WITH THE MODELS WITH THE 12 GMT ECMWF FORECASTING AN UPPER LOW OVER WESTERN KENTUCKY WITH A SHARP TROUGH EXTENDING SOUTH INTO LOUISIANA. THIS DISCREPANCY IS MORE AN ISSUE WITH THE STRENGTH OF THE SYSTEM RATHER THAN THE TIMING. AT THE SURFACE...ONE OF THE ISSUES TO RESOLVE IS THE TIMING A STRENGTH OF A WARM FRONT ON FRIDAY NIGHT OR EARLY ON SATURDAY. THE CURRENT TOOLS SHOW THAT EVEN THOUGH A WEAK WARM FRONT AND ASSOCIATED ISENTROPIC LIFT WILL MOVE ACROSS THE AREA...WILL IT BE STRONG ENOUGH TO SATURATE THE VERY DRY LOWER ATMOSPHERE AND PRODUCE MEASURABLE PRECIPITATION. THE MOST LIKELY AREA TO RECEIVE ANY PRECIPITATION IS THE BLUEGRASS...BUT THE PROBABILITY IS PRETTY LOW. ONCE THIS WARM FRONT MOVES THROUGH...EASTERN KENTUCKY WILL BE IN THE WARM SECTOR AS THE WARM FRONT WILL STAY TO THE NORTH AND THE COLD FRONT WILL BE SLOWLY ADVANCING FROM THE WEST. ON MONDAY NIGHT...THE COLD FRONT WILL BE CLOSE ENOUGH TO THE AREA THAT SHOWERS AND THUNDERSTORMS WILL START MOVING INTO THE AREA AND PROGRESS OVER THE ENTIRE AREA BY TUESDAY MORNING. AS STATED BEFORE...MODELS TEND TO BE A BIT FAST WITH THIS TYPE OF SYSTEM...SO DO NOT BE SURPRISED IF THIS SLIPS 12 TO 24 HOURS BY THE TIME THE SYSTEM ACTUALLY GETS HERE. THE ECMWF IS SLOWER TO MOVE THE FRONT ACROSS THE AREA BECAUSE OF THE UPPER LOW. THE EURO CREATES A WAVE ON THE FRONT AS IT MOVES ACROSS THE AREA AND EXTENDS THE PRECIPITATION. WILL WAIT UNTIL THE NEW ECMWF MODEL COMES IN BEFORE MAKING A FINAL DECISION ON WEDNESDAY. THE CONSENSUS BLEND LOOKED PRETTY GOOD FOR THE TEMPERATURES...SO JUST DID A LITTLE NUDGING FOR LOCAL EFFECTS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 235 PM EDT THU APR 12 2012 HIGH PRESSURE WILL KEEP VFR CONDITIONS THROUGHOUT THE PERIOD. A SHORT WAVE PASSING BY TO THE EAST MAY BRING A SCATTERED DECK OF MID LEVEL CLOUDS THROUGH LATE TONIGHT. VARIABLE WINDS THROUGH THE PERIOD WILL AVERAGE 10 KTS OR LESS. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GREIF SHORT TERM...SHALLENBERGER LONG TERM....JJ AVIATION...JJ/GREIF
Hazardous weather outlook, Apr 12, 9:15 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 915 AM EDT THU APR 12 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131615- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 915 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST CAN BE EXPECTED AGAIN TONIGHT...ESPECIALLY IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FROST WILL BE PRESENT FRIDAY MORNING...MAINLY IN THE VALLEYS THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY...MAINLY NORTH OF THE MOUNTAIN PARKWAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS ALL OF EASTERN KENTUCKY FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHALLENBERGER/GREIF
Nearby
Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.